Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Laker87

Should I start seeking an alternative solution?

Recommended Posts

Hi All,

Im a 23 y.o male. Im currently into my 15th week of accutane of 40 mgs/day. I weigh 83kgs, so I thought this dose was a bit light, but my derm assures me that 40 mgs for me will jsut be as effective.

I started seeing differences about 4th week into my course, but from about week 8,any improvements seemed to have slowed down significantly. My face still has a lot of red marks and cystic bumps on my cheeks. And they seem to be taking forever to heal.

Is this a negative sign at this stage into my course, I initially thought by this stage that I'd be on teh home straight, sadly not.

Should I start looking at alternative treatments? or ask for an increased dose. Please help

all thoughts would be greatly appreciated.

Share this post


Link to post
Share on other sites

At that admittedly smallish dose (still completely a good, prudent and reasonable dose!), it might take longer for you to see full effectiveness, maybe even up until the sixth month of your course. Bumping up isn't necessarily a good option as it will increase your likelihood of side effects. Staying the course at this dose for another few months seems the most reasonable option. But discuss it with your derm for sure, voice your concerns.

Share this post


Link to post
Share on other sites
Guest DireStraits

Yer interesting situation.. the decision should probably be based on how well you're coping with the side effects at 40mgs. If you've had minimal side effects then you should talk to your derm about bumping up your dosage, cause dude, you weigh 83 kilos im pretty sure you'd be able to handle a bump up.

Im 60 kilos and been on 40mgs since day 1 and im around the 15 week mark also. So far so good btw.

Nothing wrong with 40mgs however it'll just take that little bit longer for results to come good.

Edited by DireStraits

Share this post


Link to post
Share on other sites

Also remember is TOTAL dose at the end of treatment, not necessarily the daily dose. 8 weeks in is not THAT long..................try to hang in and be patient.

Share this post


Link to post
Share on other sites

At this point, you're about 16 weeks into your course, being 4 months.

Here are my 2cents.

With all the studies done on accutane, dosing has a lot to do with the drugs effectiveness. I'm now on my 3rd course of accutane, so I've been to many dermatologists and have done my fair share of research throughout the years.

First and foremost, you weigh 83kgs... everyone knows that Accutane dosing is proportionate to your weight. At your weight, it's HIGHLY recommended that you take 40mg twice a day, not 40mg once a day. Many derms will start you off at 40mg for the first month to gauge side-effects, than raise you to the recommended dose @ 80mg the next month. The fact that your derm has not done so is questionable, especially being that you're now 4 months.

Frankly, 4 months in you should see excellent results, but of course, it does vary from person to person.

I must stress that this is just my personal unprofessional opinion, but I would highly suggest you ask to increase the dose to 80mg/day.

Also, lower doses like 40mg/day create a higher likelihood that you're acne will come back. Accutane at higher doses over 4-6 months have shown a MASSIVE INCREASE IN YOUR ACNE STAYING IN REMISSION!!!!!

40mg may clear you up over 4-8 months, however, it's more likely it will come back at that dose.

If you decide that you want to increase your dose and your derm refuses to do so, then I'd suggest you switch dermatologists and get a second opinion.

I'd get this sorted out prior to starting your next month so you don't get stuck with a dose you're not happy with.

Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×